Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 92, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 7, 2005, 5:32 PM EDT for Beaufort County, South Carolina. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2005, 5:32 PM EDT (21:32 UTC)
- Expired
- Jul 7, 2005, 6:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Beaufort County, SC
The radar
The Charleston,SC radar (KCLX), 41 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 5:35 PM EDT | TSTM WND DMG | 6 Wnw Bluffton, SC | TREES DOWN AT HIDDEN CYPRESS GOLF CLUB. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1458 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 072132
SVRCHS
SCC013-072215-
/O.NEW.KCHS.SV.W.0092.050707T2132Z-050707T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
532 PM EDT THU JUL 7 2005
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA
* UNTIL 615 PM EDT
* AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF
PRITCHARDVILLE...OR ABOUT 11 MILES NORTHWEST OF HILTON HEAD
ISLAND...MOVING NORTHEAST AT 20 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
BLUFFTON AND PRITCHARDVILLE...
PORT ROYAL AND PARRIS ISLAND...
BEAUFORT...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3229 8100 3228 8094 3234 8092 3235 8087
3241 8081 3241 8079 3248 8080 3253 8071
3235 8058 3230 8069 3232 8073 3229 8077
3227 8076 3219 8094
$$2 follow-up statements
000
WWUS52 KCHS 072154
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
554 PM EDT THU JUL 7 2005
SCC013-072215-
/O.CON.KCHS.SV.W.0092.000000T0000Z-050707T2215Z/
BEAUFORT-
554 PM EDT THU JUL 7 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR BEAUFORT COUNTY...
AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
RIVERDALE...OR ABOUT 8 MILES SOUTHWEST OF BEAUFORT...MOVING NORTHEAST
AT 20 MPH. NICKEL SIZE HAIL WAS REPORTED NEAR SUN CITY.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3229 8100 3228 8094 3234 8092 3235 8087
3241 8081 3241 8079 3248 8080 3253 8071
3235 8058 3230 8069 3232 8073 3229 8077
3227 8076 3219 8094
$$000
WWUS52 KCHS 072215
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
615 PM EDT THU JUL 7 2005
SCC013-072225-
/O.EXP.KCHS.SV.W.0092.000000T0000Z-050707T2215Z/
BEAUFORT-
615 PM EDT THU JUL 7 2005
...THE SEVERE THUNDERSTORM WARNING FOR BEAUFORT COUNTY WILL EXPIRE AT
615 PM EDT...
AT 615 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3229 8100 3228 8094 3234 8092 3235 8087
3241 8081 3241 8079 3248 8080 3253 8071
3235 8058 3230 8069 3232 8073 3229 8077
3227 8076 3219 8094
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:50 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 7, 2:50 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 250 PM EDT THU JUL 7 2005 .SHORT TERM /TONIGHT AND FRIDAY/...VERY LITTLE IN THE WAY OF CONVECTION THIS AFTERNOON. A FEW SHOWERS HAVE DEVELOPED WITH LITTLE VERTICAL EXTENT. AS THE ATMOSPHERE FURTHER DESTABILIZES...MAY SEE COVERAGE INCREASE SLIGHTLY LATER THIS AFTN AND EVENING MOST LIKELY ALONG THE CONVERGENT LINE IN ERN GA. WILL GO WITH A 20 POP FOR TONIGHT INTO EARLY FRI. THE CENTER OF THE REMNANTS OF CINDY ARE ELONGATED ACROSS ERN TN AND WRN NC. THE SFC LOW WILL CONTINUE TO SHIFT NE TONIGHT AND FRI. SHORTWAVE ENERGY CONTINUES TO SHEAR TO THE N AND E THIS AFTN LEAVING LITTLE IN THE WAY OF DYNAMICS ACROSS THE AREA DESPITE REASONABLY UNSTABLE ATMOSPHERE. IN THE WAKE OF CINDY TONIGHT...EXPECT A RESIDUAL SFC TROF OVER THE MIDLANDS. THIS TROF MAY PROVIDE ENOUGH OF A FOCUS FOR CONVECTION IN THE AFTN ON FRI. MOISTURE WILL BE RATHER SHALLOW AND WIND FIELDS WILL BE ON THE DECREASE. WILL MAINTAIN A LOW CHANCE OF SHOWERS AND TSTMS FOR FRI WITH UNSTABLE AIRMASS STILL IN PLACE. MOISTURE WILL BE THE LIMITING FACTOR. WITH PLENTY OF SUNSHINE EXPECT MAX TEMPS IN THE LOWER TO MID 90S. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...TRACK OF DENNIS WILL PLAY A ROLE IN THE FORECAST FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT. HOWEVER...IT APPEARS QUITE LIKELY THAT DEEP TROPICAL MOISTURE WILL BE INCREASING FRIDAY NIGHT AND INTO SATURDAY AND THEN WILL PERSIST THROUGH THE WEEKEND AND AT LEAST TO SOME DEGREE INTO THE EARLY TO MIDDLE PART OF NEXT NEXT WEEK. 12Z GFS MODEL HAS TRACK OF DENNIS ABOUT 100 MILES FARTHER EAST THROUGH THE EASTERN GULF THEN THE 06Z RUN. HOWEVER...NOT READY TO TOTALLY ACCEPT THIS CHANGE ATTM. PLEASE REFER TO NHC FORECAST LATER THIS AFTERNOON. BASED ON DEEP TROPICAL MOISTURE IN PLACE THIS WEEKEND...AT LEAST SOME WEAK UPPER SUPPORT AND LOW LEVEL CONVERGENCE ALONG THE COASTLINE...HAVE RAISED POPS AND INCREASE CLOUD COVER FOR THIS WEEKEND. WITH DEEP TROPICAL NATURE OF THE ATMOSPHERE...EXPECT THERE TO BE SOME AREAS OF HEAVY RAIN. && .MARINE...NEARSHORE WINDS HAVE INCREASED THIS AFTN WITH THE EFFECTS OF A RESULTANT SEA BREEZE AND GUSTY WINDS NEAR SHORE...HOWEVER AWAY FROM THE COAST...HAVE SEEN A BIT OF A DECREASE IN WIND SPEEDS AND SEAS. ANOTHER SURGE LIKELY THIS AFTN AS LOW LVL JET REMAINS OVER THE WATERS...THEN EXPECT WINDS TO TAPER OFF LATE TONIGHT INTO FRI AS THE LOW WEAKENS AND MOVES NE AND OVERALL WIND FIELDS DROP OFF. HAVE INCREASED WAVES FOR THE SATURDAY INTO MONDAY TIME PERIOD MAINLY BASED ON MODEL FORECAST SWELL FROM DENNIS. && .AVIATION...WITH 18Z TAF ISSUANCE...REGION IS IN SUBSIDENCE ZONE ON PERIPHERY OF CINDY/S REMNANTS. SHWRS ARE HAVING A TOUGH TIME DEVELOPING...AND EXPECT THIS TO BE THE CASE FOR THE REMAINDER OF THE AFTERNOON HOURS. WILL LEAVE OUT ANY SHRA/TSRA MENTION...BUT WILL INCLUDE A TEMPO GROUP FOR CB/S AT SAV TERMINAL WHERE BETTER SFC CONVERGENCE AND SEA BREEZE AIDING A BIT MORE DEVELOPED CU FIELD. AFTER 01/02Z HAVE INCLUDED A PERIOD OF LLWS AT BOTH TERMINALS AS SFC WINDS DECOUPLE AND H95 WINDS INCREASE INTO THE 30-40 KT RANGE. HAVE ALSO INCLUDED A PERIOD OF BKN VFR CIGS AS SHORTWAVE ENERGY ROTATES THROUGH THE TERMINALS...BUT CONFIDENCE NOT HIGH ENOUGH TO INCLUDE ANY TEMPO GROUP FOR SHRA/TSRA. EXPECT WINDS TO PICK UP SHORTLY AFTER SUNRISE AS MIXING BEGINS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SLF/MTE/JRJ
Hazardous weather outlook, Jul 7, 5:50 AM EDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 550 AM EDT THU JUL 7 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-081000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 550 AM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .RIVER FLOODING...MINOR FLOODING IS EXPECTED TODAY ALONG THE SOUTH SANTEE RIVER NEAR JAMESTOWN. PLEASE REFER TO THE LATEST RIVER FLOOD WARNING FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. .RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE SOUTH SANTEE RIVER NEAR JAMESTOWN. PLEASE REFER TO THE LATEST RIVER FLOOD WARNING FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
In the hours before
Special weather statement, Jul 7, 5:14 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 514 PM EDT THU JUL 7 2005 SCZ047-048-051-072200- BEAUFORT-COASTAL JASPER-INLAND JASPER- 514 PM EDT THU JUL 7 2005 ...STRONG THUNDERSTORMS WILL IMPACT JASPER COUNTY AND BEAUFORT COUNTY THROUGH 600 PM EDT... AT 514 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER PRITCHARD...OR ABOUT 12 MILES NORTHEAST OF SAVANNAH...MOVING TO THE NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND RIVERDALE...PRITCHARDVILLE...PRITCHARD...OKATIE...MORGAN...JASPER... HARDEEVILLE AND CHELSEA THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 5:26 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 49 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.